Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 138, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 29, 2012, 4:00 AM CDT for Lincoln County, Montgomery County, Pike County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2012, 4:00 AM CDT (09:00 UTC)
- Expired
- Apr 29, 2012, 4:27 AM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Lincoln County, MO, Montgomery County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS53 KLSX 290900
SVRLSX
MOC113-139-163-290945-
/O.NEW.KLSX.SV.W.0138.120429T0900Z-120429T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT SUN APR 29 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI...
* UNTIL 445 AM CDT
* AT 355 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTGOMERY
CITY...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
* LOCATIONS IMPACTED INCLUDE...
BUELL...BELLFLOWER...NEW HARTFORD...MIDDLETOWN AND OLNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3915 9142 3914 9141 3915 9141 3927 9126
3907 9104 3893 9148 3901 9159
TIME...MOT...LOC 0900Z 232DEG 21KT 3901 9143
HAIL...1.00IN
WIND...<50 MPH
$$
TILLY1 follow-up statement
733
WWUS53 KLSX 290927
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 AM CDT SUN APR 29 2012
MOC113-139-163-290937-
/O.CAN.KLSX.SV.W.0138.000000T0000Z-120429T0945Z/
LINCOLN MO-MONTGOMERY MO-PIKE MO-
427 AM CDT SUN APR 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND WEST CENTRAL
LINCOLN COUNTIES IN EAST CENTRAL MISSOURI...AND SOUTHWESTERN PIKE
COUNTY IN NORTHEAST MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
ADDITIONAL THUNDERSTORMS ARE ALSO POSSIBLE THROUGH THE EARLY MORNING
HOURS.
LAT...LON 3915 9142 3914 9141 3915 9141 3927 9126
3907 9104 3893 9148 3901 9159
TIME...MOT...LOC 0927Z 232DEG 22KT 3910 9125
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:51 AM CDT, 9 minutes earlier.
Area forecast discussion, Apr 29, 3:51 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 351 AM CDT SUN APR 29 2012 .SHORT TERM... ISSUED AT 350 AM CDT SUN APR 29 2012 (TODAY) WHILE SCATTERED STRONG/OCCASIONALLY SEVERE CONVECTION PERCOLATES IN LOW LEVEL WAA ZONE ALG-N OF I-70 CORRIDOR...A STRONG SHORTWAVE CURRENTLY MOVING INTO CENTRAL OK IS PRODUCING A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS. THIS AREA SHOULD WORK ITS WAY ACROSS THE NW HALF OF OUR CWA DURING THE MORNING AS VORT MAX WORKS INTO CENTRAL MISSOURI BY AROUND MIDDAY. THERE SHOULD BE A BIT OF A LULL IN THE PRECIPITATION THREAT OVER NW PARTS OF OUR CWA DURING THE AFTERNOON IN THE WAKE OF THIS SYSTEM...AND BELIEVE THAT FOCUS WILL TRY TO SHIFT TO CONVECTION FIRING ALONG FRONTAL BOUNDARY THAT WILL BE DRAPED FROM THE OZARKS INTO S IL. UPPER SUPPORT DOES NOT APPEAR TO BE VERY STRONG DURING THE AFTERNOON...BUT CONVERGENCE OF MODERATLY UNSTABLE AMS MAY ONCE AGAIN BE JUST ENOUGH TO KICK OFF ANOTHER ROUND OF STRONG CONVECTION. TEMPERATURES TODAY WILL BE VERY TRICKY...AS NWD PROGRESSION OF FRONT WILL BE AT LEAST PARTIALLY OFFSET BY LARGE RAIN-COOLED AIRMASS N OF THE FRONT. TEMP GRADIENT FROM N TO S MAY BE AS MUCH AS 20 DEGREES...BUT CERTAINLY THE TIGHTEST PART OF THE GRADIENT WILL BE IN THE VICINITY OF THE FRONT...S OF I-70. TRUETT && .LONG TERM... ISSUED AT 350 AM CDT SUN APR 29 2012 (TONIGHT-FRIDAY) ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE NW HALF OF THE CWA TONIGHT AS ANOTHER SHORTWAVE WORKS INTO THE AREA FROM THE PLAINS. LIKELY AND CATAGORICAL POPS LOOK APPROPRIATE AS COVERAGE OF PRECIPITATION WILL BE AIDED BY STRONG UVV ASSOCIATED WITH RRQ OF UPPER LEVEL JET CORE PROPAGATING ACROSS N MO AND N IL. THIS AREA OF SHOWERS AND STORMS SHOULD THEN WORK EAST ACROSS MOST OF THE CWA ON MONDAY AS UPPER LEVEL FLOW FLATTENS A BIT. RAINFALL OVER THE NEXT 24 HOURS MAY RAISE SOME HYDRO CONCERNS IF HEAVIEST RAINFALL CAN BECOME FOCUSED IN ANY GIVEN AREA. IF RAINFALL TRENDS FROM NEAR STL SATURDAY AFTERNOON AND TONIGHT ARE ANY INDICATION AMS CERTAINTY PRIMED TO ALLOW THUNDERSTORMS TO BE EFFECTIVE RAIN MAKERS. WILL NOT GO OUT WITH ANY HEADLINES AT THIS TIME, BUT WILL MENTION HEAVY RAIN ALONG WITH SEVERE THREAT IN HWO. MEDIUM RANGE PROGS STILL SUGGEST THAT HIGH POPS WILL PERSIST ACROSS MOST OF THE REGION ON TUESDAY. SHORTWAVE RIDGING MAY BRING A BRIEF RESPITE IN THE WET WEATHER TO MUCH OF THE AREA BY MIDWEEK...WITH APPROACH OF BROAD UPPER LEVEL TROF RETURNING THUNDERSTORMS TO MOST OF THE REGION ON THURSDAY THROUGH THURSDAY NIGHT...AND LINGERING IN EASTERN PARTS OF OUR CWA INTO FRIDAY. GENERAL TREND OF THE UA PATTERN WILL BE FOR THE WESTERLIES TO SHIFT NORTH DURING MUCH OF THE UPCOMING WEEK...WHICH SHOULD LEAD TO AN ABOVE NORMAL TEMPERATURE TREND. TRUETT && .AVIATION... ISSUED AT 1142 PM CDT SAT APR 28 2012 MEAN TROF POSITION TO REMAIN TO THE WEST AND NORTHWEST OF THE REGION. SURFACE FRONT HAS SAGGED SOUTH OF THE AREA AS EAST TO NORTHEAST WINDS PREVAIL. VORT MAXES TO ROTATE THROUGHT THE TROF KICKING OFF PERIODS OF THUNDERSTORMS. TIMING DIFFICULT AT BEST BUT IT LOOKS LIKE A ROUND MAY GO THROUGH COU AND UIN OVERNIGHT AND THEN INTO STL AREA MORNING INTO EARLY AFTERNNOON. THE NEXT ROUND LOOKS TO BE SUNDAY EVENING. SOME FOG AND STRATUS EXPECTED ON THE NORTH SIDE OF THE FRONT SPECIFICS FOR KSTL...A FEW THUNDERSTORMS WILL REMAIN IN THE AREA UNTIL ABOUT 08Z. SOME FOG AND STRATUS EXPECTED OVERNIGHT WITH THE NEXT ROUND OF THUNDERSTORMS WITH A VORT MAX EXPECTED MID MORING INTO EARLY AFTERNOON. MORE STORMS POSSIBLE WITH ANOTHER VORT MAX LATE AFTERNOON INTO SUNDAY EVENING. JPK && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 28, 7:20 PM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 720 PM CDT SAT APR 28 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 720 PM CDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NUMEROUS CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH OF THE AREA TONIGHT. THROUGH EARLY EVENING...A FEW SEVERE STORMS ARE LIKELY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...ALTHOUGH THERE WILL BE AN ISOLATED TORNADO POSSIBILITY WITH THE MOST INTENSE THUNDERSTORMS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A THREAT OF THUNDERSTORMS WILL PERSIST ACROSS THE REGION FOR MUCH OF NEXT WEEK AS A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE CENTRAL U.S. STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY IN SOUTHERN MISSOURI AND ILLINOIS...FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH EARLY THIS EVENING. TES
In the hours before
Special weather statement, Apr 29, 2:31 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 231 AM CDT SUN APR 29 2012 MOZ050-290815- CALLAWAY MO- 231 AM CDT SUN APR 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAWAY COUNTY UNTIL 315 AM CDT... AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF NEW BLOOMFIELD...OR 7 MILES EAST OF ASHLAND...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FULTON... WILLIAMSBURG... SHAMROCK... CARRINGTON... KINGDOM CITY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
Local storm report, Apr 29, 2:37 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM HAIL 3 NE HALLSVILLE 39.15N 92.18W
04/29/2012 E1.00 INCH BOONE MO BROADCAST MEDIA
&&
TRUETTLocal storm report, Apr 29, 2:38 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM HAIL CENTRALIA 39.21N 92.13W
04/29/2012 E0.75 INCH BOONE MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 29, 2:42 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL EDWARDSVILLE 38.80N 89.97W
04/29/2012 E0.75 INCH MADISON IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 29, 2:48 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
248 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL CENTRALIA 39.21N 92.13W
04/29/2012 M1.00 INCH BOONE MO NWS EMPLOYEE
&&
TRUETTSpecial weather statement, Apr 29, 3:46 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 346 AM CDT SUN APR 29 2012 MOZ051-290930- MONTGOMERY MO- 346 AM CDT SUN APR 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 430 AM CDT... AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONTGOMERY CITY...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MONTGOMERY CITY... WELLSVILLE... BUELL... BELLFLOWER... MIDDLETOWN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:12 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 48 min |
| Apr 28, 8:39 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 36 min |
| Apr 29, 1:44 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 46 min |
| Apr 29, 1:47 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole | 32 min |
| Apr 29, 2:22 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 38 min |
| Apr 29, 2:52 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 38 min |
| Apr 29, 3:05 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 44 min |
| Apr 29, 4:59 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 46 min |
| Apr 29, 4:00 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 14 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.